Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 116, NWS Des Moines, IA

May 16, 2017Ringgold County, Union County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 16, 2017, 11:19 PM CDT for Ringgold County, Union County, Iowa. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2017, 11:19 PM CDT (04:19 UTC)
Expired
May 16, 2017, 11:45 PM CDT
In force
26 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ringgold County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 104 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-468 J/kg
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

060 
WUUS53 KDMX 170419
SVRDMX
IAC159-175-170500-
/O.NEW.KDMX.SV.W.0116.170517T0419Z-170517T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
1119 PM CDT TUE MAY 16 2017

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Southeastern Union County in south central Iowa...
  Northern Ringgold County in south central Iowa...

* Until midnight CDT.

* At 1118 PM CDT, a severe thunderstorm was located 8 miles southeast
  of Lenox, or 11 miles northwest of Mount Ayr, moving northeast at
  45 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Mount Ayr, Sun Valley Lake, Afton, Lorimor, Diagonal, Tingley,
  Arispe, Shannon City, Kent, Thayer, Ellston, Benton and
  Beaconsfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4096 9447 4115 9402 4075 9402 4068 9447
TIME...MOT...LOC 0418Z 237DEG 41KT 4082 9442 

HAIL...0.75IN
WIND...60MPH
 
$$

Donavon
2 follow-up statements
045 
WWUS53 KDMX 170437
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1137 PM CDT TUE MAY 16 2017

IAC159-175-170500-
/O.CON.KDMX.SV.W.0116.000000T0000Z-170517T0500Z/
Union IA-Ringgold IA-
1137 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN UNION AND NORTHEASTERN RINGGOLD COUNTIES...

At 1136 PM CDT, a severe thunderstorm was located 7 miles northwest
of Sun Valley Lake, or 13 miles southeast of Creston, moving
northeast at 50 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Mount Ayr, Sun Valley Lake, Afton, Lorimor, Diagonal, Tingley,
Arispe, Shannon City, Thayer, Ellston and Beaconsfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4115 9402 4075 9402 4071 9431 4099 9441
TIME...MOT...LOC 0436Z 236DEG 41KT 4093 9416 

HAIL...<.75IN
WIND...60MPH
 
$$

Donavon
373 
WWUS53 KDMX 170445
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1145 PM CDT TUE MAY 16 2017

IAC159-175-170455-
/O.CAN.KDMX.SV.W.0116.000000T0000Z-170517T0500Z/
Union IA-Ringgold IA-
1145 PM CDT TUE MAY 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION AND
NORTHEASTERN RINGGOLD COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

LAT...LON 4115 9402 4075 9402 4071 9431 4099 9441
TIME...MOT...LOC 0444Z 237DEG 41KT 4099 9404 

$$

Donavon

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 9:30 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 16, 9:30 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
930 PM CDT Tue May 16 2017

.MESOSCALE DISCUSSION...
Issued at 930 PM CDT Tue May 16 2017

New watch until 3 am Wednesday morning. Northern cluster of storms
continues to report significant wind damagea at times...Best
corridor of instability from near Des Moines northeast toward
Waterloo. Beginning to see some inhibition develop over the south
which may dampen any surface based threat across the
south...though will need to watch with increasing low level jet
overnight. Though Low level SRH is increasing over the
southwest...0-3km CAPE is non existent. Will monitor for any
changes. Expecting northern convection to continue with better
instability axis there. /rev

&&

.SHORT TERM.../Tonight through Wednesday/
Issued at 344 PM CDT Tue May 16 2017

It will be an active 24 hours for Iowa.  For this afternoon into
very early evening, storms will fester across northern into western
Iowa due to a couple a bands of weaker theta-e advection moving
across the area.  However not expecting much out of these storms.

The overall pattern shows a broad south to southwest flow across the
state with a deep trough over the southwest United States that will
slowly lift into western Kansas and develop into a closed low by
Wednesday morning. Meanwhile at the surface a frontal boundary
extends from a surface low over Kansas northeastward through NE and
MN.  Out of the upper trough, waves of energy will get ejected from
the base of the trough across the Plains and into the Upper Midwest.
This will help in developing waves along the surface boundary which
will help to initiate storms...some of which are already developing
in KS and NE which will become more widespread as the trough begins
to lift this evening.

Storms are expected to become widespread this evening across the
west into north central Iowa with initiation along the frontal
boundary.  Instability and shear will be sufficient for severe
storms...initially over eastern KS and NE but spreading into
western/northern Iowa between 00Z and 03Z and persisting into
Wednesday morning.  Mesoanalysis already showing signs of a
weakening cap and 2500 to 3000 j/kg of CAPE over the west into north
central Iowa.  Once storms initiate and if the low level jet
develops as models prog it to...robust storms capable of large hail
and damaging wind should push into the state.  There may be a narrow
window for tornadoes but this should mainly be west of the state.
PWAT's are around 1.3 to 1.5 inches so heavy rainfall appears likely
with the strong storms.  Not thinking about a flash flood watch at
this time because much of the area missed out on the heavy rain from
last night so I believe we can take any heavy rainfall tonight.
North of Iowa not so much but we will be monitoring the heavy rain
potential.

On Wednesday the upper low will pivot northeast lifting across Iowa
through the day.  Through this time the surface low will be pivoting
across northwest Iowa dragging a cold front into the state from late
afternoon through the evening.  This will put much of our forecast
area in the warm sector through the day.  The big question for
Wednesday is whether the morning convection and expected cloud cover
through the day will allow us to realize all of the instability that
will be in place across the eastern two thirds or so of the state
(areas ahead of the frontal boundary).  If we get an hour or so of
sun, storms will rapidly develop and if that can happen they will
quickly go severe with all modes of severe weather
possible...including a few tornadoes.  Currently it does look like
there will be a lull in the morning activity before the front moves
in and the afternoon activity begins so if we can recover and get
some sun, it's going to be an active day.  For now the hazardous
weather outlook will be beefed up to include a slight risk and the
appropriate threats.

.LONG TERM.../Wednesday night through Tuesday/
Issued at 344 PM CDT Tue May 16 2017

The pattern looks to remain quite active into the weekend, but later
portions likely not as significant as what has occurred recently.
There will be a pronounced cool down as well with a period of
cooler, drier air anticipated.

Severe weather could be in progress at onset or on the downward
trend with a fairly stacked low pressure system moving through the
Missouri Valley and into NW Iowa.  Both the GFS and NAM still depict
strong deep shear in the newly upgraded Slight Risk area, but
instability will be off its peak with MLCAPEs decreasing from 1-2K
j/kg down into the hundreds. This will be more due to the loss of
low level moisture rather than cooling as the remnants of the Plains
dryline pass through the state. The true cold front still appears to
be north of Iowa through 06z. Some scattered showers may linger
north into Thursday morning but this is mainly driven by lingering
deep moisture rather than forcing, which is neutral to subsident 06-
12z.

Thursday will exit summer-like temperatures with a cooler, drier
period until rain chances increase once again. Attention will turn
to the current WA upper system as it makes its way through the
Rockies and into the central Plains into Friday and early Saturday.
This will spread fairly strongly phased thermodynamic and kinematic
forcing through the Missouri Valley into Iowa late Thursday Night
into Friday morning. The baroclinic zone aloft will reach Iowa with
strong theta-e advection and frontogenetic forcing which will
diminish slightly during the day into Saturday but still be more
than sufficient to sustain precip. Thus have a prolonged period with
likely PoPs. Initially the instability will be rather low and any
convection elevated, however the warm sector does briefly get into
southern and eastern Iowa during the day with strong deep shear so
this window will need to be watched for severe potential.

The system should exit into the end of the weekend, but precip
chances will return once again into Tuesday. The broad mean trough
that will settle into the region after this system will still be in
place with both the GFS and ECMWF showing a short wave dropping from
the Canadian provinces into the northern Plains. There are timing
and strength differences at this range of course, but there is
enough consensus for high end chance PoPs Mon Night into Tue. With
the cool mean trough still in place, much of the forcing will be
kinematic with only weak warm advection and low instability.

&&

.AVIATION.../For the 00Z TAFS through 00Z Wednesday evening/
Issued at 632 PM CDT Tue May 16 2017

Main concern next 6 to 12 hours will be convection...with
additional storms from 15 to 23z Wednesday. Complex of storms
heading into SW Iowa now...expecting to expand northeast toward
KFOD by 03z......KMCW by 05-07z with second push across the south
nearing KDSM from 05-06Z. Have added convective gusts to sites
where more likely...magnitudes may be higher...particularly at
KDSM/KFOD. Storms likely to bring cigs down to MVFR at times with
potential for hail...but uncertainty there and will wait until
storms show more certainty. Active weather to continue to 00z
Thur./rev

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...Previous Fcter
SHORT TERM...FAB
LONG TERM...Small
AVIATION...REV
Hazardous weather outlook, May 16, 3:27 PM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
327 PM CDT Tue May 16 2017

IAZ004-015-023-033-044-172030-
Emmet-Palo Alto-Pocahontas-Sac-Crawford-
327 PM CDT Tue May 16 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms will develop late this afternoon or evening and
persist through much of the night. There is a slight risk of
severe storms mainly this evening with large hail and damaging
wind the main threat. Locally heavy rainfall is likely with the
strongest storms and may cause ponding of water in urban areas and
ditches in rural areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are likely Wednesday. A few storms may be severe
with large hail and damaging wind the main threat. An isolated
tornado cannot be ruled out.

Non-severe thunderstorms are possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening into tonight.
Spotter activation may be needed Wednesday afternoon.

IAZ006-007-028-039-050-062-074-075-084>086-094>097-172030-
Winnebago-Worth-Bremer-Black Hawk-Tama-Poweshiek-Marion-Mahaska-
Lucas-Monroe-Wapello-Decatur-Wayne-Appanoose-Davis-
327 PM CDT Tue May 16 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms are expected mainly this evening and tonight. There
is a slight risk for severe storms with damaging wind and large
hail the main threat. Heavy rainfall is possible with the
strongest storms which may cause ponding of water in urban areas
and ditches in rural areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are likely Wednesday. There is a slight risk for
severe storms. All modes of severe weather are possible.

Non-severe thunderstorms are possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening into tonight and
again Wednesday afternoon.

IAZ005-016-017-024>027-034>038-045>049-057>061-070>073-081>083-
092-093-172030-
Kossuth-Hancock-Cerro Gordo-Humboldt-Wright-Franklin-Butler-
Calhoun-Webster-Hamilton-Hardin-Grundy-Carroll-Greene-Boone-Story-
Marshall-Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-
Warren-Adams-Union-Clarke-Taylor-Ringgold-
327 PM CDT Tue May 16 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms are likely from late this afternoon but especially
tonight. There is an enhanced risk of severe storms for the
outlook area with damaging wind and large hail the main threats
but an isolated tornado is also possible. Heavy rainfall is
possible with the storms and may cause some ponding of water in
urban areas and in ditches in rural areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are likely Wednesday. There is a slight risk for
severe storms...especially in the afternoon. All modes of severe
weather are possible.

Non-severe thunderstorms are possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and tonight
then again on Wednesday.

FAB

In the hours before

Local storm report, May 16, 10:21 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     1 NNE FORT DODGE        42.52N 94.17W
05/16/2017                   WEBSTER            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED WIDESPREAD POWER
            OUTAGES, UPWARDS OF 40 FT. TREES DOWN,
            ESTIMATED AT LEAST 70 MPH WINDS. DELAYED
            REPORT.

&&
Local storm report, May 16, 10:23 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1023 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     MASON CITY              43.15N 93.20W
05/16/2017  E60 MPH          CERRO GORDO        IA   TRAINED SPOTTER

            DOWNTOWN AREA. LIMBS DOWN. POWER OUT IN THE
            AREA.

&&
Local storm report, May 16, 10:24 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     ALGONA                  43.07N 94.23W
05/16/2017                   KOSSUTH            IA   TRAINED SPOTTER

            SEVERAL TREE LIMBS OF VARIOUS SIZE AND ONE
            LARGE TREE ABOUT 5-6 FEET IN DIAMETER DOWN.
            MULTIPLE POWER OUTAGES. TIME ESTIMATED BY
            RADAR.

&&
Local storm report, May 16, 10:30 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1030 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND GST     GRAFTON                 43.33N 93.06W
05/16/2017  M71 MPH          WORTH              IA   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED A 71 MPH WIND GUST
            AT THEIR HOME.

&&
Local storm report, May 16, 10:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1049 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     GARNER                  43.10N 93.60W
05/16/2017                   HANCOCK            IA   PUBLIC

            PUBLIC REPORTED SHINGLES ON THE ROAD, TREES
            AND BRANCHES DOWN IN GARNER VIA SOCIAL
            MEDIA. TIME ESTIMATED BY RADAR.

&&
Local storm report, May 16, 10:52 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1052 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TSTM WND DMG     MASON CITY              43.15N 93.20W
05/16/2017                   CERRO GORDO        IA   EMERGENCY MNGR

            MULTIPLE TREE LIMBS DOWN THROUGHOUT THE TOWN
            OF MASON CITY. SOME HAVE FALLEN ON POWER
            LINES OR BLOCKING ROADS. A FEW POWER POLES
            SNAPPED AS WELL. POWER OUT IN MULTIPLE
            LOCATIONS. TIME ESTIMATED BY RADAR.

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:02 PM CDTSevere Thunderstorm WarningDMXCrawford43 min
May 16, 7:41 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Sac49 min
May 16, 7:53 PM CDTSevere Thunderstorm WarningDMXCass37 min
May 16, 7:59 PM CDTTornado WarningDMXCarroll16 min
May 16, 8:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac, Webster45 min
May 16, 8:18 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac42 min
May 16, 8:22 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Dallas, Greene and 1 more38 min
May 16, 8:48 PM CDTSevere Thunderstorm WarningDMXCalhoun, Hamilton, Humboldt, Webster, Wright42 min
May 16, 8:50 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Palo Alto, Pocahontas40 min
May 16, 8:57 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie33 min
May 16, 9:18 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie22 min
May 16, 9:19 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth56 min
May 16, 9:26 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more49 min
May 16, 9:30 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story15 min
May 16, 9:42 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story34 min
May 16, 9:49 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth26 min
May 16, 10:13 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story29 min
May 16, 10:15 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Worth33 min
May 16, 10:40 PM CDTSevere Thunderstorm WarningDMXButler, Grundy, Hardin22 min
May 16, 10:46 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor44 min
May 17, 12:35 AM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek40 min
May 17, 2:42 PM CDTSevere Thunderstorm WarningDMXDallas, Madison28 min
May 17, 3:02 PM CDTSevere Thunderstorm WarningDMXDallas, Polk43 min
May 17, 3:14 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer27 min
May 17, 3:28 PM CDTSevere Thunderstorm WarningDMXBoone, Story35 min
May 17, 3:29 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union29 min
May 17, 3:37 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie23 min
May 17, 3:46 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more44 min
May 17, 3:47 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Marion, Union, Warren and 1 more43 min
May 17, 3:59 PM CDTTornado WarningDMXAppanoose, Monroe46 min
May 17, 4:17 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Madison and 4 more43 min
May 17, 4:26 PM CDTSevere Thunderstorm WarningDMXKossuth22 min
May 17, 4:27 PM CDTSevere Thunderstorm WarningDMXAppanoose, Jasper, Lucas, Mahaska, Marion, Monroe and 4 more63 min
May 17, 4:36 PM CDTTornado WarningDMXMahaska, Monroe, Wapello27 min
May 17, 4:53 PM CDTSevere Thunderstorm WarningDMXBoone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more67 min
May 17, 5:11 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Webster49 min
May 17, 5:16 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright59 min
May 17, 5:21 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello39 min
May 17, 5:32 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler43 min
May 17, 5:53 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Kossuth, Winnebago, Worth34 min
May 17, 6:01 PM CDTSevere Thunderstorm WarningDMXEmmet8 min
May 17, 6:16 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer9 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.